Alert archive / Montana / High Wind Watches in 2016

High Wind Watch 3, NWS Great Falls, MT

February 5, 2016

NWS Great Falls, MT issued this high wind watch at Feb 5, 2016, 3:35 AM MST. It took effect at Feb 6, 2016, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:35 AM MST (10:35 UTC)
In effect from
Feb 6, 2016, 5:00 AM MST
Expired
Feb 5, 2016, 2:50 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

396 
WWUS75 KTFX 051035
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
335 AM MST FRI FEB 5 2016

MTZ009-048-052200-
/O.UPG.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/
/O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
335 AM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS
  AFTERNOON AND EVENING AND REMAIN STRONG THROUGH MIDDAY
  SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT
  THROUGH SATURDAY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING
  SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT
  AND PARTICULARLY OVER MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ010-052200-
/O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
335 AM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST SATURDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING
  AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE
  LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ011>015-044>047-049>055-052200-
/O.NEW.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
335 AM MST FRI FEB 5 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING.

* WINDS...SOUTHWEST TO WEST 3O TO 40 MPH WITH GUSTS UP TO 70 MPH
  POSSIBLE.

* TIMING...STRONG WINDS MAY DEVELOP ON SATURDAY IN ASSOCIATION
  WITH PACIFIC WEATHER SYSTEM MOVING RAPIDLY EAST ACROSS THE
  REGION.

* IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR UPDATES.

&&

$$
1 follow-up statement
284 
WWUS75 KTFX 052150
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MST FRI FEB 5 2016


MTZ011>015-044>047-049>055-061200-
/O.UPG.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/
/O.EXB.KTFX.HW.W.0002.160206T0600Z-160207T0000Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
250 PM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS EVENING
  AND REMAIN STRONG THROUGH SATURDAY AFTERNOON. STRONGEST WINDS
  ARE LIKELY TO OCCUR SATURDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70
  MPH.

* IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-061200-
/O.CON.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
250 PM MST FRI FEB 5 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY...

* TIMING...SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE LATE
  THIS EVENING AND REMAIN STRONG THROUGH SATURDAY AFTERNOON.
  STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH
  SATURDAY MORNING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH.

* IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING 
  SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT 
  AND PARTICULARLY OVER MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD
CAUSE PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 5, 3:24 AM MST, 11 minutes earlier.

Area forecast discussion, Feb 5, 3:24 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MST FRI FEB 5 2016

.DISCUSSION...

TODAY THROUGH SUNDAY....AN UPPER LEVEL RIDGE PROGRESSES EAST ACROSS
THE NORTHERN ROCKIES AND MONTANA TODAY AND TONIGHT FOR GENERALLY DRY
CONDITIONS ACROSS THE FORECAST AREA. UPPER TROUGH IN THE EASTERN
PACIFIC WITH SHORTWAVE IN ITS BASE NEAR 140W THIS MORNING WILL
RAPIDLY TRANSLATE EAST INTO THE PACIFIC NW TONIGHT AND ACROSS MT
SATURDAY. LOWERING SURFACE PRESSURE EAST OF THE CANADIAN AND MT
ROCKIES TONIGHT WILL BRING STRONG WINDS TO AREAS ALONG THE ROCKY MTN
FRONT AS EARLY AS THIS EVENING, SPREADING EAST INTO ADJACENT
PORTIONS OF EASTERN GLACIER COUNTY LATER TONIGHT WHERE THE HIGH WIND
WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. SURFACE TROUGH AND
PACIFIC COLD FRONT MOVE QUICKLY EAST ACROSS THE REGION SATURDAY AS
THE SHORTWAVE VIGOROUSLY TRANSLATES EAST ACROSS MT WITH A PERIOD OF
SNOW LIKELY IN THE MTNS BUT ONLY SCATTERED SHOWERS FURTHER EAST. THE
FRONTAL PASSAGE OCCURS DURING THE MORNING PERIOD SATURDAY WITH
SUBSTANTIAL PRESSURE RISES FOLLOWING, INDICATING THE POTENTIAL FOR
STRONG WIND GUSTS ALONG AND IMMEDIATELY FOLLOWING THE FRONT. MODELS
ARE ALSO IN FAIR AGREEMENT TO SPREAD 60-70KT WINDS AT 700MB LEVEL
ACROSS A LARGE PORTION OF THE FORECAST AREA (MAINLY N OF I90) BY
SATURDAY AFTERNOON, AND THIS COMBINED WITH AFTERNOON MIXING UNDER
COLD ADVECTION BEHIND THE FRONT SHOULD RESULT IN VERY WINDY
CONDITIONS WITH POTENTIAL FOR STRONG WINDS ACROSS MUCH OF THE
FORECAST AREA THROUGH SATURDAY AFTERNOON. NW FLOW ALOFT FOLLOWS
BEHIND THE EXITING SHORTWAVE SATURDAY NIGHT WITH A FEW SNOW SHOWERS
LINGERING OVER THE MTNS INTO SATURDAY EVENING BEFORE DRIER
CONDITIONS DEVELOP UNDER BUILDING HIGH PRESSURE AT THE SURFACE AND
ALOFT OVER THE INTERIOR WESTERN U.S. ON SUNDAY. HOENISCH

SUNDAY NIGHT THROUGH FRIDAY...A FAIRLY QUIET WEATHER PATTERN IS
EXPECTED OVER THE REGION TO BEGIN THE PERIOD. AN UPPER LEVEL RIDGE
OF HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST FROM SUNDAY
NIGHT THROUGH THURSDAY MORNING. THIS WILL ALLOW FOR DRY CONDITIONS
TO PREVAIL OVER THE REGION...ALONG WITH SEVERAL DAYS OF NEAR SPRING
LIKE TEMPERATURES. AFTERNOON HIGHS WILL LIKELY BE IN THE 50S OVER
NORTH CENTRAL MT FROM MON THRU THU (WITH A FEW AREAS NEAR 60 DEGREES
ON TUE)...WITH 40S COMMON IN SOUTHWEST MT. ON THURSDAY
AFTERNOON...THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN...RESULTING
IN A CHANCE FOR A PASSING RAIN/SNOW SHOWER OVER THE ROCKY MOUNTAIN
FRONT AND THE NORTHERN TIER OF THE REGION. ON FRIDAY...THE GFS/EC
BOTH HAVE AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...BUT
THE TIMING/STRENGTH IS QUITE A BIT DIFFERENT...THUS I LEANED MORE
TOWARDS CLIMO POPS AND SLIGHTLY COOLER (BUT STILL ABOVE NORMAL)
TEMPERATURES FOR NEXT FRIDAY. BRUSDA

&&

.AVIATION...UPDATED 0415Z.

AN UPPER LEVEL SHORTWAVE OVER CENTRAL AND SOUTHWEST MONTANA HAS
MOVED EAST AND SURFACE WINDS HAVE DIMINISHED. HOWEVER, WINDS WILL
STRENGTHEN AGAIN AND BECOME STRONG AND GUSTY FRIDAY. VFR
CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  47  35  44  26 /   0   0  10  10
CTB  46  35  42  25 /   0   0  10  10
HLN  41  27  39  22 /   0  10  20  10
BZN  34  20  37  14 /   0   0  20  10
WEY  24  18  27   8 /  20  40  50  30
DLN  34  23  35  15 /   0   0  30  10
HVR  46  33  47  26 /   0   0  20  10
LWT  41  30  39  21 /   0   0  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
MTZ011>015-044>047-049>055.

HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY
FOR MTZ009-010-048.

&&

WEATHER.GOV/GREATFALLS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:35 AM MSTHigh Wind WarningTFX37 hr

Nearby

High Wind Watches in Montana, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.